Texas, 2009

Wildfire in Texas, April 20 to 22, 2009

April 20 to 22, 2009 · NWS CRP · 1 event in 1 county or zone

The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 20, 5:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 20, 5:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 PM CDT MON APR 20 2009

.DISCUSSION...SEE AVIATION SECTION.

&&

.AVIATION...THE SEABREEZE BOUNDARY WAS SLOWLY MOVING INLAND LATE
THIS AFTERNOON. WIND SHIFT WILL POSSIBLY BRING IN AREA OF SMOKE
ASSOCIATED WITH WILDFIRE OVER KING RANCH TO CORPUS CHRISTI AREA.
WILL SHOW TEMPO PERIOD FROM 00Z TO 02Z FOR CORPUS CHRISTI TAF FOR
POSSIBILITY OF VSBY REDUCTION IN SMOKE TO MVFR CATEGORY. FOR THE
REST OF THE AREA...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 224 PM CDT MON APR 20 2009/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...QUIET WEATHER
THROUGH THE SHORT TERM AS STRONG HIGH PRESSURE DRIFTS ACROSS THE
STATE. DEWPOINTS AND RELATIVE HUMIDITIES ARE LOW...BUT WINDS ARE
AS WELL...PRECLUDING ANY FIRE WEATHER HEADLINES. WINDS GRADUALLY
SWING AROUND ONSHORE BY THE END OF THE SHORT TERM...ALLOWING FOR
GRADUALLY INCREASING MINS AS DEWPOINTS RISE LITTLE BY LITTLE.

LONG TERM (WEDNESDAY THROUGH MONDAY)...THE MODELS ARE ACTUALLY IN
VERY GOOD AGREEMENT WITH THE MAIN SYNOPTIC FEATURES THROUGH THE FCST
PD.  A MID/UPR LVL RDG AXIS ANCHORED TO OUR WEST WL BREAK DOWN
THROUGH THU AS A SRN STREAM PACIFIC S/WV MOVES EWD FROM THE SRN
CALIFORNIA WATERS INTO NEW MEXICO...WEST TX AND NRN MEXICO.  THE SRN
PORTION OF THIS S/WV IS EXPECTED TO TRACK ACROSS THE CWA ON FRI.
THE MAIN QUESTION IS WHETHER WE WL GET ANY PCPN FROM THIS SYSTEM.
THE 00Z GFS...ECMWF AND CANADIAN SOLNS ALL POINTED TO THE
POSSIBILITY OF THIS SYSTEM GENERATING ISOLATED PCPN AS IT
ENCOUNTERED A MORE FAVORABLE MOISTURE ENVIRONMENT.  HOWEVER...THE
LATEST GFS SOLN IS FASTER...WEAKER AND MORE NORTH WITH THE TRACK OF
THIS S/WV.  SO AS A RESULT...THE 12Z GFS IS KEEPING US DRY FOR FRI.
FOR CONSISTENCY AND CONSENSUS REASONING...WL MAINTAIN THE CURRENT
SLIGHT CHC POPS FOR FRI ACROSS INLAND LOCATIONS.  SUFFICIENT
RESIDUAL MOISTURE WL LKLY STILL BE IN PLACE TO MAINTAIN ISOLATED
POPS FOR SATURDAY AS WELL. THE CONFIDENCE LEVEL IS LOWER FOR
SATURDAYS CHANCES THAN FOR FRIDAYS CHANCES.  AS THE NEXT POTENT
SYSTEM DIGS ACROSS THE INTERMOUNTAIN WEST...BUILDING HEIGHTS ALOFT
ARE EXPECTED ON SUN AND MON.  THE MAIN FORCING FOR PCPN WL SHIFT
WELL TO OUR NORTH DURING THIS TIMEFRAME.  AS A RESULT...WL KEEP
THINGS DRY FOR NOW.  TEMPS WL GENERALLY BE AT OR SLIGHTLY ABV NORMAL
THROUGHOUT THE ENTIRE FCST PD GIVEN THE PERSISTENT MODERATE
SOUTH/SOUTHEAST BOUNDARY FLOW.  CLOUDS WL BECOME MORE PREVALENT BY
THE END OF THE WEEK AS BOUNDARY LAYER MOISTURE INCREASES ENOUGH TO
SUPPORT WIDESPREAD STRATUS AT NIGHT ALONG WITH SCT-BKN CUMULUS
DURING THE DAY.  A SUFFICIENT PRESSURE AND THERMAL GRADIENT WL EXIST
FROM THU ONWARD TO WARRANT BREEZY/WINDY CONDITIONS ALONG WITH
MARGINAL SMALL CRAFT ADVY CONDITIONS.

AVIATION...VFR THROUGH THE PERIOD...WITH WINDS BECOMING LIGHT
AFTER SUNSET AND REMAINING SO UNTIL MIDMORNING TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    53  87  59  87  65  /   0   0   0   0   0
VICTORIA          50  88  57  87  62  /   0   0   0   0   0
LAREDO            62  95  66  97  68  /   0   0   0   0   0
ALICE             53  91  57  93  62  /   0   0   0   0   0
ROCKPORT          57  84  64  83  70  /   0   0   0   0   0
COTULLA           52  94  59  95  63  /   0   0   0   0   0
KINGSVILLE        51  89  58  91  65  /   0   0   0   0   0
NAVY CORPUS       63  81  65  83  70  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Apr 20, 3:38 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CDT MON APR 20 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
438 AM CDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED WILD FIRE DANGER IS ANTICIPATED FOR INLAND AREAS AND
ESPECIALLY THE BRUSH COUNTRY AND RIO GRANDE PLAINS WEDNESDAY AND
THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT TIMES FOR
PORTIONS OF THE BAYS AND GULF WATERS FROM WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/MJG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg

When
April 20, 7:00 PM CST to April 22, 12:00 AM CST
Where
Kleberg forecast zone
Reported by
Park/Forest Service
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168287.